Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 165, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 4, 2020, 6:27 PM CDT for Mayes County, Oklahoma. It was in force for 33 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 4, 2020, 6:27 PM CDT (23:27 UTC)
- Expired
- May 4, 2020, 7:00 PM CDT
- In force
- 33 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
County Mayes County, OK
The radar
The Tulsa radar (KINX), 41 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 4, 6:39 PM CDT | HAIL 2.5 | 6 Se Pryor, OK | REPORTED IN SPORTSMEN ACRES |
| May 4, 6:40 PM CDT | HAIL 2 | 3 N Locust Grove, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 4, 2:32 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.5 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 988 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted.
395
WUUS54 KTSA 042327
SVRTSA
OKC097-050000-
/O.NEW.KTSA.SV.W.0165.200504T2327Z-200505T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
627 PM CDT Mon May 4 2020
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Central Mayes County in northeastern Oklahoma...
* Until 700 PM CDT.
* At 627 PM CDT, a severe thunderstorm was located near Sportsmen
Acres Community, moving southeast at 20 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
* Locations in or near the path include...
Chouteau... Locust Grove...
Salina... Rose...
Sportsmen Acres Community... Murphy...
Snowdale State Park...
A Tornado Watch remains in effect until 1000 PM CDT for northeastern
and east central Oklahoma.
LAT...LON 3630 9500 3625 9501 3621 9501 3611 9523
3623 9540 3637 9517
TIME...MOT...LOC 2327Z 301DEG 18KT 3627 9526
HAIL...1.00IN
WIND...70MPH
$$2 follow-up statements
828
WWUS54 KTSA 042341
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
641 PM CDT Mon May 4 2020
OKC097-050000-
/O.CON.KTSA.SV.W.0165.000000T0000Z-200505T0000Z/
Mayes OK-
641 PM CDT Mon May 4 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR SOUTHEASTERN MAYES COUNTY...
At 640 PM CDT, a severe thunderstorm was located near Locust Grove,
moving southeast at 20 mph.
HAZARD...Golf ball size hail and 70 mph wind gusts.
SOURCE...Radar indicated. Golf ball size hail was reported near
Sportsmen Acres.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
Locations in or near the path include...
Locust Grove... Salina...
Rose... Sportsmen Acres Community...
Snowdale State Park...
A Tornado Watch remains in effect until 1000 PM CDT for northeastern
and east central Oklahoma.
LAT...LON 3630 9500 3625 9501 3621 9501 3612 9521
3628 9530 3635 9517
TIME...MOT...LOC 2340Z 301DEG 18KT 3624 9519
HAIL...1.75IN
WIND...70MPH
$$536
WWUS54 KTSA 042346
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
646 PM CDT Mon May 4 2020
OKC097-050000-
/O.CON.KTSA.SV.W.0165.000000T0000Z-200505T0000Z/
Mayes OK-
646 PM CDT Mon May 4 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR SOUTHEASTERN MAYES COUNTY...
At 646 PM CDT, a severe thunderstorm was located near Locust Grove,
moving east at 20 mph.
HAZARD...Golf ball size hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
Locations in or near the path include...
Locust Grove... Salina...
Rose... Snowdale State Park...
A Tornado Watch remains in effect until 1000 PM CDT for northeastern
and east central Oklahoma.
LAT...LON 3630 9500 3625 9501 3621 9501 3615 9514
3621 9525 3635 9517
TIME...MOT...LOC 2346Z 286DEG 19KT 3623 9514
HAIL...1.75IN
WIND...70MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 2:31 PM CDT, 3 hours 56 minutes earlier.
Area forecast discussion, May 4, 2:31 PM CDT, 3 hours 56 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 231 PM CDT Mon May 4 2020 ...SEVERE WEATHER EXPECTED THIS AFTERNOON AND EVENING... .DISCUSSION... Atmosphere has become extremely unstable this afternoon with MLCAPES approaching 4500 J/KG just west of the area across north- central Oklahoma. Cold front currently moving into far northwest Osage county with pre-frontal boundary located slightly further south, near a Ralston, Copan line. Latest CAMs and surface analysis trends indicate scattered supercells will quickly develop along frontal boundary in the 3-5 PM range just north of I-44 with 0-6 KM deep layer shear remaining in 40 to 50 knot range. Very large hail to baseballs and damaging winds to 70 mph will be possible in the stronger cells. Although low level wind fields in the 0-1 KM range are not overly impressive, given the extreme instability, any deviant storm motion, with a more southern track, would likely enhance SRH/tornado threat. In addition, winds are little more backed/stronger across far northeast Oklahoma and northwest Arkansas near warm front, where a tornado or two will also be possible. Storms will likely become more linear with time with multiple strong to severe thunderstorm clusters pushing into southeast Oklahoma and northeast Arkansas this evening, transitioning towards a damaging wind threat. Significantly cooler weather expected behind front Tuesday into Wednesday as surface high pressure builds over the region. Models remain in good agreement with stronger upper shortwave moving out of the northern Rockies and into the central Plains on Thursday. Shower/thunderstorm chances will begin to ramp up Thursday afternoon into Thursday night with widespread rain expected with FROPA. NBM guidance looks good for the remainder of the extended periods. && .PRELIMINARY POINT TEMPS/POPS... TUL 55 74 50 75 / 40 0 0 0 FSM 58 76 49 77 / 70 0 0 0 MLC 57 74 49 77 / 70 0 0 0 BVO 53 73 48 74 / 10 0 0 0 FYV 54 71 46 72 / 80 0 0 0 BYV 53 70 45 71 / 80 0 0 0 MKO 55 72 49 74 / 80 0 0 0 MIO 53 70 46 71 / 70 0 0 0 F10 55 73 49 76 / 70 0 0 0 HHW 60 75 51 77 / 50 10 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && LONG TERM....12
Hazardous weather outlook, May 4, 5:22 PM CDT, 1 hour 5 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 522 PM CDT Mon May 4 2020 ARZ001-002-010-011-019-020-029-OKZ049-053>076-051000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 522 PM CDT Mon May 4 2020 ...SIGNIFICANT SEVERE STORM POTENTIAL THROUGH THIS EVENING...VERY LARGE HAIL...DAMAGING WINDS AND ONE OR TWO STRONG TORNADOES... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Tonight. TORNADO. RISK...Elevated. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. SEVERE THUNDERSTORM. RISK...Critical. AREA...Mainly Southeast of Interstate 44. ONSET...Ongoing. FLASH FLOOD. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. HEAVY RAIN. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. DISCUSSION... Scattered strong to severe thunderstorms have developed late this afternoon along and just ahead of a strong cold front that is nearing the Interstate 44 corridor. A few tornadoes, with one or two strong tornadoes, are possible into the early evening hours. Very large hail to baseball size and winds to 70 miles an hour will also be possible with the strongest storms. Locally heavy rainfall may also result in some localized flooding issues. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. TUESDAY...High Wind Potential. WEDNESDAY...No Hazards. THURSDAY...Thunderstorm Potential...Heavy Rain Potential. FRIDAY...Thunderstorm Potential. SATURDAY and SUNDAY...No Hazards. EXTENDED DISCUSSION... After a dry Tuesday and Wednesday, thunderstorm chances along with a severe weather threat return for Thursday into early Friday. weather.gov/tulsa contains additional information.
In the hours before
Local storm report, May 4, 5:53 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
553 PM CDT MON MAY 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL MIAMI 36.87N 94.88W
05/04/2020 E1.00 INCH OTTAWA OK EMERGENCY MNGR
&&
MATSpecial weather statement, May 4, 5:58 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Tulsa OK
558 PM CDT Mon May 4 2020
OKZ060-065>067-070-042330-
Tulsa OK-Muskogee OK-Okmulgee OK-Okfuskee OK-Wagoner OK-
558 PM CDT Mon May 4 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WAGONER...NORTHWESTERN
MUSKOGEE...OKMULGEE...SOUTHEASTERN TULSA AND OKFUSKEE COUNTIES UNTIL
630 PM CDT...
At 558 PM CDT, strong thunderstorms were located along a line
extending from near Coweta to 2 miles west of Preston to 2 miles
northeast of Cromwell. Movement was east at 45 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
these storms.
Locations in or near the path include...
Broken Arrow... Okmulgee...
Wagoner... Okemah...
Bixby... Okfuskee...
Coweta... Haskell...
Morris... Beggs...
Boley... Porter...
Bearden... Castle...
Clearview... Preston...
Stonebluff... Pharoah...
Bald Hill... Okmulgee State Park...
This includes Interstate 40 in Oklahoma between mile markers 212 and
233.
A Tornado Watch remains in effect until 1000 PM CDT for northeastern
and east central Oklahoma.
LAT...LON 3564 9629 3564 9619 3570 9619 3606 9578
3605 9529 3565 9581 3529 9621 3529 9644
3546 9644 3546 9647 3543 9650 3545 9655
3545 9656 3544 9657 3541 9654 3539 9654
3541 9658 3540 9662 3544 9662
TIME...MOT...LOC 2258Z 253DEG 40KT 3595 9567 3570 9604 3536 9643Local storm report, May 4, 6:01 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
601 PM CDT MON MAY 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0556 PM HAIL 6 NW PRYOR 36.37N 95.39W
05/04/2020 E1.75 INCH MAYES OK EMERGENCY MNGR
&&
MATLocal storm report, May 4, 6:15 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
615 PM CDT MON MAY 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND GST 6 SW PRYOR 36.25N 95.39W
05/04/2020 E60 MPH MAYES OK TRAINED SPOTTER
&&
MATLocal storm report, May 4, 6:16 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
616 PM CDT MON MAY 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 PM HAIL 3 N PRYOR 36.35N 95.32W
05/04/2020 E1.00 INCH MAYES OK PUBLIC
&&
MATLocal storm report, May 4, 6:19 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
619 PM CDT MON MAY 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG PRYOR 36.31N 95.32W
05/04/2020 MAYES OK EMERGENCY MNGR
ROOF DAMAGE AT PRYOR MOVIE THEATRE
&&
MATThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 8:05 AM CDT | Special Weather Statement | TSA | Craig | 40 min |
| May 4, 8:12 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Mayes, Rogers | 48 min |
| May 4, 8:19 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata | 40 min |
| May 4, 8:22 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer | 53 min |
| May 4, 8:41 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Mayes, Ottawa | 64 min |
| May 4, 8:51 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Ottawa | 39 min |
| May 4, 8:55 AM CDT | Severe Thunderstorm Warning | TSA | Delaware | 65 min |
| May 4, 9:15 AM CDT | River Flood Warning | TSA | Ottawa | 11 hr |
| May 4, 9:18 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Delaware | 57 min |
| May 4, 9:26 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Ottawa | 49 min |
| May 4, 9:32 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Ottawa | 43 min |
| May 4, 3:05 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Osage, Rogers, Washington | 55 min |
| May 4, 3:52 PM CDT | Special Weather Statement | TSA | Washington | 23 min |
| May 4, 3:53 PM CDT | Special Weather Statement | TSA | Nowata | 37 min |
| May 4, 4:01 PM CDT | Special Weather Statement | TSA | Washington | 29 min |
| May 4, 4:04 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata | 41 min |
| May 4, 4:32 PM CDT | Special Weather Statement | TSA | Ottawa | 28 min |
| May 4, 4:44 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Rogers, Washington | 31 min |
| May 4, 4:53 PM CDT | Special Weather Statement | TSA | Craig | 37 min |
| May 4, 4:57 PM CDT | Special Weather Statement | TSA | Tulsa | 33 min |
| May 4, 5:01 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Muskogee, Okmulgee, Tulsa, Wagoner | 44 min |
| May 4, 5:06 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee, Okmulgee | 54 min |
| May 4, 5:10 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Mayes, Rogers | 50 min |
| May 4, 5:12 PM CDT | Severe Thunderstorm Warning | TSA | Ottawa | 33 min |
| May 4, 5:16 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Rogers, Tulsa, Wagoner | 44 min |
| May 4, 5:18 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Ottawa | 42 min |
| May 4, 5:31 PM CDT | Severe Thunderstorm Warning | TSA | Mayes, Rogers | 29 min |
| May 4, 5:46 PM CDT | Severe Thunderstorm Warning | TSA | Ottawa | 29 min |
| May 4, 5:58 PM CDT | Special Weather Statement | TSA | Okfuskee, Okmulgee, Wagoner | 32 min |
| May 4, 5:58 PM CDT | Severe Thunderstorm Warning | TSA | Mayes | 32 min |
| May 4, 6:04 PM CDT | Severe Thunderstorm Warning | TSA | Okmulgee | 41 min |
| May 4, 6:10 PM CDT | Severe Thunderstorm Warning | TSA | Rogers | 35 min |
| May 4, 6:14 PM CDT | Severe Thunderstorm Warning | TSA | Ottawa | 10 min |
| May 4, 6:33 PM CDT | Special Weather Statement | TSA | Ottawa | 27 min |
| May 4, 6:37 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee, Okmulgee | 27 min |
| May 4, 6:39 PM CDT | Severe Thunderstorm Warning | TSA | Mayes, Rogers | 36 min |
| May 4, 6:50 PM CDT | Special Weather Statement | TSA | Okfuskee | 25 min |
| May 4, 6:51 PM CDT | Areal Flood Advisory | TSA | Delaware, Mayes | 3 hr |
| May 4, 6:51 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Delaware, Mayes | 39 min |
| May 4, 6:59 PM CDT | Severe Thunderstorm Warning | TSA | Mayes, Rogers, Wagoner | 46 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.